Duke Mathematical Journal

Family Gromov-Witten invariants for Kähler surfaces

Junho Lee

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We use analytic methods to define family Gromov-Witten invariants for Kähler surfaces. We prove that these are well-defined invariants of the deformation class of the Kähler structure.

Article information

Duke Math. J., Volume 123, Number 1 (2004), 209-233.

First available in Project Euclid: 13 May 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53D45: Gromov-Witten invariants, quantum cohomology, Frobenius manifolds [See also 14N35]
Secondary: 14N35: Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants [See also 53D45]


Lee, Junho. Family Gromov-Witten invariants for Kähler surfaces. Duke Math. J. 123 (2004), no. 1, 209--233. doi:10.1215/S0012-7094-04-12317-6. https://projecteuclid.org/euclid.dmj/1084479323

Export citation


  • W. Barth, C. Peters, and A. Van de Ven, Compact Complex Surfaces, Ergeb. Math. Grenzgeb. (3) 4, Springer, Berlin, 1984.
  • K. Behrend and B. Fantechi, in preparation.
  • A. L. Besse, Einstein Manifolds, Ergeb. Math. Grenzgeb. (3) 10, Springer, Berlin, 1987.
  • J. Bryan and N. C. Leung, ``Counting curves on irrational surfaces'' in Surveys in Differential Geometry: Differential Geometry Inspired by String Theory, Surv. Differ. Geom. 5, Int. Press, Boston, 1999, 313--339.
  • --. --. --. --., Genenerating functions for the number of curves on abelian surfaces, Duke Math. J. 99 (1999), 311--328.
  • --. --. --. --., The enumerative geometry of $K3$ surfaces and modular forms, J. Amer. Math. Soc. 13 (2000), 371--410.
  • S. K. Donaldson, ``Yang-Mills invariants of four-manifolds'' in Geometry of Low-Dimensional Manifolds, 1: Gauge Theory and Algebraic Surfaces (Durham, U.K., 1989), ed. S. K. Donaldson and C. B. Thomas, London Math. Soc. Lecture Note Ser. 150, Cambrige Univ. Press, Cambridge, 1990, 5--40.
  • R. Friedman and J. W. Morgan, Smooth Four-Manifolds and Complex Surfaces, Ergeb. Math. Grenzgeb. (3) 27, Springer, Berlin, 1994.
  • L. Göttsche, A conjectural generating function for numbers of curves on surfaces, Comm. Math. Phys. 196 (1998), 523--533.
  • P. Griffiths and J. Harris, Principles of Algebraic Geometry, Pure Appl. Math., Wiley, New York, 1978.
  • E.-N. Ionel and T. H. Parker, Relative Gromov-Witten Invariants, Ann. of Math. (2) 157 (2003), 45--96.
  • --------, The symplectic sum formula for Gromov-Witten invariants, to appear in Ann. of Math. (2), preprint.
  • S. Ivashkovich and V. Shevchishin, Gromov compactness theorem for $J$-complex curves with boundary, Internat. Math. Res. Notices 2000, no. 22, 1167--1206.
  • S. Kleiman and R. Piene, ``Enumerating singular curves on surfaces'' in Algebraic Geometry: Hirzebruch 70 (Warsaw, 1998), Contemp. Math. 241, Amer. Math. Soc., Providence, 1999, 209--238.
  • P. B. Kronheimer and T. S. Mrowka, Embedded surfaces and the structure of Donaldson's polynomial invariants, J. Differential Geom. 41 (1995), 573--734.
  • J. Li and G. Tian, ``Virtual moduli cycles and Gromov-Witten invariants of general symplectic manifolds'' in Topics in Symplectic $4$-Manifolds (Irvine, Calif., 1996), First Int. Press Lect. Ser. 1, Internat. Press, Cambridge, Mass., 1998, 47--83.
  • T. H. Parker, ``Compactified moduli spaces of pseudo-holomorphic curves'' in Mirror Symmetry, III (Montreal, 1995), AMS/IP Stud. Adv. Math. 10, Amer. Math. Soc., Providence, 1999, 77--113.
  • T. H. Parker and J. Wolfson, Pseudo-holomorphic maps and bubble trees, J. Geom. Anal. 3 (1993), 63--98.
  • I. Vainsencher, Enumeration of n-fold tangent hyperplanes to a surface, J. Algebraic Geom. 4 (1995), 503--526.